Alert archive / Michigan / Beach Hazards Statements in 2017
Beach Hazards Statement 16, NWS Marquette, MI
NWS Marquette, MI issued this beach hazards statement at Sep 2, 2017, 3:38 AM EDT for Schoolcraft County, Michigan. It took effect at Sep 2, 2017, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Sep 2, 2017, 3:38 AM EDT (07:38 UTC)
- In effect from
- Sep 2, 2017, 8:00 AM EDT
- Expired
- Sep 2, 2017, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Marquette, MI
County Schoolcraft County, MI
The radar
The Marquette radar (KMQT), 119 km from the middle of the area, began a volume at 07:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 7.6 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1451 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
528 WHUS43 KMQT 020738 CFWMQT COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 338 AM EDT SAT SEP 2 2017 MIZ014-030000- /O.NEW.KMQT.BH.S.0016.170902T1200Z-170903T0000Z/ SOUTHERN SCHOOLCRAFT- 338 AM EDT SAT SEP 2 2017 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A BEACH HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS, WHICH IS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS ARE EXPECTED ALONG THE SHORELINES OF UPPER MICHIGAN. * STRONG RIP CURRENTS: EXPECTED. * STRONG OUTLET CURRENTS: EXPECTED. LOCATIONS/IMPACTS FOR SOUTHERN SCHOOLCRAFT COUNTY: CURRENT RELATED FATALITIES AND RESCUES IN THE PAST HAVE OCCURRED DURING WAVE CONDITIONS SIMILAR TO TODAY NEAR LAKEVIEW PARK AND NEAR SEUL CHOIX POINT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DANGEROUS POUNDING WAVES AND LIFE-THREATENING CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. PAY ATTENTION TO BEACH FLAGS AND SIGNS POSTED AT BEACH ACCESS POINTS AND LIFEGUARD STATIONS. DANGEROUS CURRENTS CAN SWEEP YOU OUT AWAY FROM SHORE. THEY OCCUR MOST OFTEN AT BREAKS OR LOW SPOTS IN SANDBARS, NEAR SHORELINE STRUCTURES, AND NEAR RIVER MOUTHS OR OTHER WATER OUTLETS. && $$ TITUS
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this beach hazards statement went out at Sep 2, 3:32 AM EDT, 6 minutes earlier.
Area forecast discussion, Sep 2, 3:32 AM EDT, 6 minutes before
Area Forecast Discussion National Weather Service Marquette MI 332 AM EDT Sat Sep 2 2017 .SHORT TERM...(Today and tonight) Issued at 324 AM EDT SAT SEP 2 2017 Precip today will mostly be driven by a shortwave, WAA, and the right exit region of the upper jet. Showers currently over western Lake Superior will continue to shift east while faster moving showers and thunderstorms over the MN Arrowhead, that are associated more with the shortwave, work on catching up. An area of widespread showers with isolated thunder will shift W to E across the area today, with isolated to scattered showers and possibly some thunderstorms continue to develop behind the main precip. Highs today will be in the 60s with partly to mostly cloudy skies. Tonight, precip will diminish from W to E, with only low end potential for precip over the far E by Sun morning. Lows will be in the low 40s over the interior W to the low 50s elsewhere. .LONG TERM...(Sunday through Friday) Issued at 331 AM EDT SAT SEP 2 2017 Beginning Sun, expect a dry day under a passing weak sfc high pres ridge. In fact, it should be a nice late summer/early fall day with mostly sunny skies and high temps well into the 70s for much of the area. A few spots may reach 80F. Sharp ridge amplification over western N America will force next shortwave to dig into the Upper Mississippi Valley/western Great Lakes on Labor Day. Models continue to trend quicker with the progression of shortwave so it appears now that the cold front associated with the shortwave may exit the fcst area by mid morning. This would favor a round of showers and thunderstorms moving through late Sun night/early Mon with the fropa mainly over the northern tier counties, and a more optimistic Labor Day fcst with a limited risk of more shower development in the wake of the cold front. However, additional shortwave energy in the amplifying mid-level trough may be sufficient to generate some isolated late afternoon showers on Labor Day even though this energy is dropping more so into the northern Plains rather than the Upper Lakes. Expect high temps to be mostly in the mid to upper 60s with some lower to mid 70s readings south central. With mid-upper level trough amplifying thru the Great Lakes, much cooler/fall conditions will follow Tue under nw to n winds/mostly cloudy skies and isolated/scattered showers. Wed could be very similar to Tue, but with lighter winds. Timing the periods of better shower chances on Tue/Wed will hinge on timing of shortwaves dropping into the trough over the Great Lakes. Model consensus indicates a more defined shortwave moving through Tue afternoon which would aid the diurnal instability component and yield greater shower coverage at that time. Also not out of the question that there could be a lake component to showers especially during the min of the diurnal cycle late Tue night/Wed morning as 850 mb temps fall near 2c. Max temps Tue/Wed will likely hold to the 50s across much of the w and n with lower 60s expected s central. A few of the models hint at another shortwave dropping into the Upper Great Lakes on Thu and depending on track/strength of the shortwave, there may be some potential of isolated -shra at that time. Models finally trend toward drier and warmer conditions on Fri as the mid-level trough shifts e and heights rise. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 138 AM EDT SAT SEP 2 2017 VFR conditions are expected overnight with lingering dry air over the region. A front moving into the area from the west will bring showers into the west Saturday morning that should be heavy enough to drop cigs into the MVFR range by mid to late morning at KIWD and KCMX and in the afternoon at KSAW. Imrpoving conditions will move in from the west by late Sat afternoon at KIWD and KCMX and Sat evening at KSAW. && .MARINE...(For the 4 AM Lake Superior forecast issuance) Issued at 324 AM EDT SAT SEP 2 2017 S to SW winds of 20 to 30 knots are expected today ahead of a front. Behind the front, winds will become westerly at around or less than 15 knots tonight, then turn SW on Sunday. Another cold front is expected to move through the region and will increase winds to 20 to 30 knots Monday through the middle of next week. && .MQT WATCHES/WARNINGS/ADVISORIES... Upper Michigan... None. Lake Superior... None. Lake Michigan... None. && SHORT TERM...Titus LONG TERM...Voss AVIATION...07 MARINE...Titus
Hazardous weather outlook, Sep 1, 4:35 PM EDT, 11 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Marquette MI 435 PM EDT Fri Sep 1 2017 MIZ001>007-009>014-084-085-021200- Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce- Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft- Southern Houghton-Northern Schoolcraft- 435 PM EDT Fri Sep 1 2017 /335 PM CDT Fri Sep 1 2017/ This Hazardous Weather Outlook is for portions of western Upper Michigan and central Upper Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is a slight chance of thunderstorms Saturday into Saturday evening. There is a slight chance of thunderstorms late Sunday night. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LSZ162-240>251-263>267-021200- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 435 PM EDT Fri Sep 1 2017 /335 PM CDT Fri Sep 1 2017/ This Hazardous Weather Outlook is for portions of Eastern Lake Superior...Central Lake Superior and Western Lake Superior. .DAY ONE...Tonight There is a slight chance of thunderstorms over far western Lake Superior late tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Thunderstorms are possible Saturday into Saturday evening and also Sunday night. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LMZ221-248-250-021200- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 435 PM EDT Fri Sep 1 2017 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Thunderstorms are possible late Saturday afternoon and evening and also late Sunday night. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. Rolfson
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 4:03 PM EDT | Special Weather Statement | MQT | 42 min | |
| Sep 2, 5:12 PM EDT | Special Marine Warning | MQT | 48 min | |
| Sep 2, 6:31 PM EDT | Special Weather Statement | MQT | Keweenaw | 44 min |
Nearby
Beach Hazards Statements in Michigan, 2017Every beach hazards statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.